MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / PF 380MM / LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / PF 380MM / LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.033.039S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent revision on (b)(6) 2019 and the titanium cannulated femoral recon nail (frn) was removed due to breakage and possibly delayed healing.It broke at the distal tip of the nail where the anterior-posterior (ap) screw hole is (no malfunction of the screw) and a retrograde femoral nail was implanted.The frn was originally implanted to the patient on (b)(6) 2018.There were a surgical delay of thirty (30) minutes to retrieve the distal end of the broken nail.Procedure was successfully completed.Broken implant removed.Retrograde femoral nail implanted.Patient outcome was good.Concomitant medical products reported: unknown screw (part # unknown, lot # unknown, quantity 2).This complaint involves one (1) 10mm femoral recon nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number no valid lot number provided, ce0123 is the number of the notified body in the eu and 776360 is incomplete and incorrect as a wild card search in the erp system did bring no result.Therefore no dhr review by synthes gmbh possible, a device history review could not be performed as the lot number could not be determined from the supplied image(s).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that a patient underwent revision on (b)(6) 2019, the titanium cannulated femoral recon nail (frn) was removed due to breakage and possibly delayed healing.It broke at the distal tip of the nail where the anterior-posterior (ap) screw is(no malfunction of the screw) and a retrograde femoral nail was implanted.The frn was originally implanted to the patient on (b)(6) 2018.There were a surgical delay of thirty (30) minutes to retrieve the distal end of the broken nail.Procedure was successfully completed.Patient outcome was good.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary updated event description: it was reported that a patient underwent revision on (b)(6) 2019, the titanium cannulated femoral recon nail (frn) was removed due to breakage and possibly delayed healing.It broke at the distal tip of the nail where the anterior-posterior (ap) screw is(no malfunction of the screw) and a retrograde femoral nail was implanted.The frn was originally implanted to the patient on (b)(6) 2018.There were a surgical delay of thirty (30) minutes to retrieve the distal end of the broken nail.Procedure was successfully completed.Patient outcome was good.The implant was not returned and instead will be do based on the supplied image from the attachments (5 images from the 5 attachments located in notes & attachments section of the product complaint) was reviewed and the complaint condition for broken could be confirmed as the image(s) showed that only the the nail broken at the location of the second distal screw.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.A device history review could not be performed as the lot number could not be determined from the supplied image(s).No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot no valid lot number provided, ce0123 is the number of the notified body in the eu and 776360 is incomplete and incorrect as a wild card search in the erp system did bring no result.Therefore no dhr review by synthes gmbh possible.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM / TI CANN FRN / PF 380MM / LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8437242
Report Number2939274-2019-57048
Device Sequence Number16593295
Product Code HSB
UDI-Device Identifier10886982270900
UDI-Public(01)10886982270900
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.039S
Device Catalogue Number04.033.039S
Device Lot Number766360
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
02/25/2019
04/10/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date03/20/2019
04/10/2019
04/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight111